Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter

How can I minimise the wearing off sympto

  • Please log in to reply
3 replies to this topic

#1 Appa



  • Members
  • Pip
  • 8 posts

Posted 29 November 2012 - 04:41 AM

I am dx with PD in 2008. From 2011 I started taking Madopar 200mg/50mg. From last week my neurologist put me on Stalevo 200/50/200mg four times a day. 9am,12pm,3pm,6pm. Very effective. But I am suffering from severe end of the dose wearing off symptoms three hrs after my 6 pm dose. Symptom last for about two hrs( from 9pm till 11pm). Very painful. How can I minimise the wearing off symptoms. Will this go away with time?

#2 Ken_S


    Advanced Member

  • Members
  • PipPipPip
  • 157 posts
  • LocationNorthwest Wisconsin (Lake Nebagamon)

Posted 01 December 2012 - 11:55 AM


First off, you should speak to your Neurologist about your bothersome symptoms and or side effects of medications. Sometimes it’s difficult to tell the difference between a side effect and a symptom; so whatever it is: if it’s a problem for you, bring it up. This was a hard lesson for me to learn: For the longest time I thought my wearing off dyskinesia was just the new normal and I should just buck up and live with it; turns out, I could not have been more wrong and a simple dose adjustment made a world of difference. You didn’t say what your wearing off symptoms were: that’s a pretty important little nugget of info.

I don’t know what the different combinations of Stalevo are but I do know that the constituents are Carbidopa, Levodopa and Entacapone (aka: Comtan). Instead of taking Stalevo (All three of these drugs in one pill) I take Carbidopa & Levodopa in one pill and Comtan (Entacapone) in another. As I understand, Comtan only comes in one dose (200 mg). What alleviated my wearing off symptoms (dyskinesia) was only taking ½ a comtan with my Carbidopa/Levodopa, it didn’t eliminate them but I did find a place much more tolerable. So, if your wearing off symptoms are dyskinesia or any of the other noted side effects of Entacapone, I suggest you discuss with your Neurologist the possibility of reducing your dose of Entacapone. No guarantee but it’s worth a try.

I hope you didn’t find my ramblings too confusing.

Good Luck
  • christie likes this

Improvise, Adapt and Overcome

#3 Beau's Mom

Beau's Mom

    Advanced Member

  • Members
  • PipPipPip
  • 1,986 posts
  • LocationSeattle, WA

Posted 01 December 2012 - 12:13 PM

Hi Appa,

Having suffered a 5 week overdose recently of carb/levo, I found that it was the extra levodopa leeching out of my system that caused the worst dyskinesia. I also discovered that too much levodopa causes very serious side effects for me.

Also, I take carb/levo every three hours 6 AM to 9 PM. I go to bed immediately after taking my last dose. That way I sleep through any loss of levodopa. While we are asleep, we don't need meds, so I usually have about a 30 minute honeymoon most mornings, where I am fine without carb/levo. After that, things get very dicey!

Hope this helps; at least it gives you a couple of questions to ask your MDS next time you visit.

I am not a human being trying to have a spiritual experience; I am a spiritual being having a (sometimes difficult) human experience.


First symptoms: right-hand tremor, constipation and restless arms 1978 (age 25). Depression and anxiety (non-motor symptoms) began in 1989 and worsened through the years. Last inpatient episode June 2013.

Diagnosed December, 2010 by a regular neurologist (age 57). After negative reactions to Requip, Mirapex and selegiline began Sinemet 25/100 3x/day. First MDS visit in Houston in February of 2011 was inconclusive. Second MDS visit at Baylor Fort Worth in May/June 2011 diagnosis changed to Parkinsonism, Sinemet stopped. Third MDS visit in August 2011 in WA State: received a confirmed diagnosis of idiopathic PD which had started on the right side and had now crossed to the left side as well. Restarted on Sinemet 25/100 4x/day. A short trial of Amantadine caused audio hallucinations in September 2011.


Current medications at age 62: Sinemet 25/100 ODT every 2.5 hours while awake (7/day). One Sinemet 25/100 CR between midnight and 4 AM. Trazodone 200 mg at bedtime, Fluvoxamine 300 mg at bedtime. Clonazepam 0.5 mg morning and afternoon, 1 mg at bedtime. Vit D3 2x/day, Calcium Carbonate Susp. 5 cc daily, Baclofen 10 mg 3x/day, Flonase two sprays 2x/day, Calcitonin-Salmon nasal spray once daily (for osteoporosis). Gel eye drops as needed throughout the day, Restasis Eye drops 2x/day, Nighttime eye ointment at bedtime. 02 2L per nasal cannula while asleep. Walker, electric wheelchair, moist and soft or pureed foods and 115 caregiver hours/month keep me sane.


All of the above subject to change based on progression, stress level, and dyskinesia. Whew! I'm glad I finally wrote that all out.

#4 Appa



  • Members
  • Pip
  • 8 posts

Posted 01 February 2013 - 05:30 AM

Ken and Beau’s mom thanks for your advise.
I am trying combination of Madopar 200/50 and stalevo 200/50/200 to better outcome. I am trying this for last few weeks. I take my first dose Madopar 10:00 AM, Stalevo12:00PM, Stalevo 3:00PM, Madopar 6:00pm. Everything is OK 9:00 PM. Around 9:00PM my left leg and left hand start to shake. Sometimes very violently. This will last for 90/120 minutes.
Even if I take another dose around 9:00PM, around mid-night leg and hand start shaking for 90/120 minutes and disturb my sleep. Basically three hours after my last dose this happens. Everyday around 90/120 minutes I am suffering from this hand and leg shaking at the end of my last dose. Anyone has similar experience or advise.

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users